A modified likelihood ratio test for homogeneity in finite mixture models

Citation
Hf. Chen et al., A modified likelihood ratio test for homogeneity in finite mixture models, J ROY STA B, 63, 2001, pp. 19-29
Citations number
25
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Mathematics
Journal title
JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-STATISTICAL METHODOLOGY
ISSN journal
1369-7412 → ACNP
Volume
63
Year of publication
2001
Part
1
Pages
19 - 29
Database
ISI
SICI code
1369-7412(2001)63:<19:AMLRTF>2.0.ZU;2-X
Abstract
Testing for homogeneity in finite mixture models has been investigated by m any researchers. The asymptotic null distribution of the likelihood ratio t est (LRT) is very complex and difficult to use in practice, We propose a mo dified LRT for homogeneity in finite mixture models with a general parametr ic kernel distribution family. The modified LRT has a chi (2)-type of null limiting distribution and is asymptotically most powerful under local alter natives. Simulations show that it performs better than competing tests. The y also reveal that the limiting distribution with some adjustment can satis factorily approximate the quantiles of the test statistic, even for moderat e sample sizes.